Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 1, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Jun 6, 2015, 7:38 PM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Jun 7, 2015, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 6, 2015, 7:38 PM EDT (23:38 UTC)
- In effect from
- Jun 7, 2015, 8:00 AM EDT
- Expired
- Jun 7, 2015, 4:50 AM EDT
- In force
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222 WHUS41 KAKQ 062338 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 738 PM EDT SAT JUN 6 2015 NCZ102-VAZ098-070745- /O.NEW.KAKQ.BH.S.0001.150607T1200Z-150608T0000Z/ /O.CON.KAKQ.RP.S.0001.150607T1200Z-150608T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 738 PM EDT SAT JUN 6 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS RIP CURRENTS WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * HAZARDS...DANGEROUS RIP CURRENTS. * TIMING...8 AM TO 8 PM SUNDAY * LOCATION...VIRGINIA BEACH AND OUTER BANKS CURRITUCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ 44
1 follow-up statement
193 WHUS41 KAKQ 070850 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 450 AM EDT SUN JUN 7 2015 NCZ102-VAZ098-071000- /O.CAN.KAKQ.BH.S.0001.150607T1200Z-150608T0000Z/ /O.CAN.KAKQ.RP.S.0001.150607T1200Z-150608T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 450 AM EDT SUN JUN 7 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE BEACH HAZARDS STATEMENT. THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED. A MODERATE RIP CURRENT RISK IS EXPECTED TODAY. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jun 6, 3:55 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 6, 3:55 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SAT JUN 6 2015
.SYNOPSIS...
HIGH PRESSURE BUILDS SOUTH INTO THE REGION TONIGHT AND
SUNDAY...BEFORE MOVING OFFSHORE MONDAY AS ANOTHER COLD FRONT
APPROACHES FROM THE NORTHWEST. THIS COLD FRONT SETTLES INTO THE
AREA ON TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
LATEST SURFACE ANALYSIS REVEALS 1024+MB HIGH PRESSURE CENTERED
OVER SOUTHERN ONTARIO...WITH ~1008MB LOW PRESSURE NOW JUST
OFF THE COAST OF NOVA SCOTIA. SFC COLD FRONT CONTINUES TO SLIDE
SLOWLY TO THE SOUTH AND WAS ORIENTED ACROSS THE VA/NC BORDER INTO
THE MID-SOUTH. ALOFT...SHORTWAVE TROUGH IS IN PLACE JUST OFF OF
THE NORTHEAST COAST/ERN SEABOARD. THIS FEATURE WILL CONTINUE TO
SHIFT SSE THROUGH THIS EVENING, ALLOWING THE WEAK BACKDOOR COLD
FRONT TO DROP SOUTH OF THE REGION THROUGH EARLY THIS EVENING.
MAJORITY OFF SHOWER AND T-STORM ACTIVITY HAS BEEN EAST OF I-95,
AND HAVE CONTINUED HIGHEST 30-40% POP (SCT COVERAGE) OVER THIS
AREA. FARTHER INLAND, LESSER FORCING/AVAILABLE MOISTURE WILL
RESULT IN LOWER AREAL COVERAGE, HENCE ONLY A 20% (ISOLATED) RAIN
CHANCE THROUGH THE AFTERNOON. RATHER MEAGER MID LEVEL LAPSE RATES
ON THE ORDER OF 5-6 DEG C/KM (AT BEST) AND ML CAPE OF 750-1000
J/KG (HIGHEST EAST) WOULD ARGUE FOR SOME LOCALLY STRONG STORMS,
BUT PRIMARILY JUST SOME HEAVY RAINERS WITH FREQUENT
LIGHTNING/GUSTY WINDS. BEST FORCING/INSTABILITY SHIFTS SOUTH
TONIGHT AS THE UPPER TROUGH PIVOTS FARTHER OFFSHORE. SURFACE HIGH
OVER NEW ENGLAND WILL BUILD SOUTH OVERNIGHT, ENDING ANY SHOWER
CHANCES QUICKLY AFTER SUNSET (IF NOT SOONER). LOOK FOR EARLY
MORNING LOWS IN THE U50S NORTH TO MID 60S SOUTH UNDER A GRADUALLY
CLEARING SKY.
SUNDAY...
SURFACE HIGH PRESSURE REMAINS IN VICINITY OF THE NORTHEAST AND
MID ATLANTIC COASTS SUNDAY. ONSHORE FLOW AND LOWER DEWPOINTS
SHOULD MAKE FOR A COMFORTABLE DAY SUNDAY (BUT LOCALLY BREEZY ALONG
THE COAST). HIGHS RANGE FROM THE LOW 70S AT THE COAST TO AROUND 80
FARTHER INLAND.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
SUNDAY NIGHT...
SURFACE HIGH PRESSURE RETREATS TO THE NE SUNDAY
NIGHT AND MONDAY AS THE SHORTWAVE RIDGE AXIS MOVES OFFSHORE.
MEANWHILE, AMPLIFYING UPPER TROUGH WILL DROP FROM THE CANADIAN
PRAIRIES TOWARDS THE JAMES BAY ON MONDAY, WITH THE ASSOCIATED
SURFACE COLD FRONT LOCATING FROM THE EASTERN GREAT LAKES BACK ONTO
THE MID MISSOURI VALLEY BY MIDDAY MONDAY. LOOK FOR EARLY MORNING
LOWS SETTLING INTO THE 60S TOMORROW NIGHT UNDER A PARTLY TO MOSTLY
CLEAR SKY.
MONDAY...
PRE-FRONTAL SSW FLOW RESUMES ACROSS OUR REGION ON MONDAY,
BRINGING A WARMING TREND AND A RETURN TO MORE SUMMER-LIKE
CONDITIONS. A 20-30% POP FOR SHOWERS/TSTMS WILL BE MAINTAINED FOR
ISO TO WIDELY SCT CONVECTION (MAINLY ACROSS THE NORTH) ALONG THE PRE-
FRONTAL TROUGH AND ANY CONVECTIVE OUTFLOW BOUNDARIES. FARTHER
SOUTHEAST, WHILE A TSRA OR TWO ALONG LOW LEVEL CONVERGENCE/SEABREEZE
BOUNDARIES CAN'T BE RULED OUT, AREAL COVERAGE SHOULD BE LOW ENOUGH
TO JUSTIFY MAINTAINING A DRY FORECAST FOR NOW. OTHERWISE...PARTLY
SUNNY MONDAY WITH HIGH TEMPERATURES RANGING FROM THE UPPER 70S/LOW
80S AT THE IMMEDIATE COAST...TO THE MID/UPPER 80S INLAND.
TUESDAY...
AFOREMENTIONED UPPER TROUGH DIGS SOUTHEAST INTO THE GREAT
LAKES/INTERIOR NORTHEAST MONDAY NIGHT AND TUESDAY, WITH THE
ASSOCIATED UPPER TROUGHING AND WEAK SFC COLD FRONT/TROUGH SLOWLY
PROGRESSING ACROSS THE MTNS TOWARDS THE LOCAL AREA. HAVE KEPT POP
IN THE SLIGHT TO LOW END CHANCE RANGE INLAND, WITH RAIN CHANCES
HOLDING OFF UNTIL LATER TUE ACROSS THE SOUTHEAST. LOOK FOR MILD
EARLY MORNING LOWS IN THE UPPER 60S TO LOWER 70S. THE WAVY FRONT
WILL SLOWLY DRIFT SOUTH ACROSS THE SOUTHEAST COASTAL PLAIN THROUGH
THE DAY ON TUESDAY, WITH LINGERING CHANCES FOR SHOWERS AND STORMS
INTO TUESDAY EVENING, ESPECIALLY OVER SOUTHERN HALF OF THE AREA.
POPS GRADUALLY DIMINISH FROM NORTH TO SOUTH AS FRONT SHIFTS
FARTHER SOUTH. CONTINUED WARM AND MODERATELY HUMID WITH HIGHS IN
THE U80S INLAND...LOW TO MID 80S ACROSS COASTAL SECTIONS OF THE
EASTERN SHORE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER LEVEL PATTERN GENERALLY HAS WEAK RIDGING OVER THE MID
SECTION OF THE NATION AT THE BEGNINNING OF THE PERIOD WHICH
REDEVELOPS OF THE SOUTHEAST STATES LATE THE WEEK. A 50H TROUGH
SHIFTS OFF THE COAST TUESDAY NIGHT. A WEAK SURFACE PATTERN WILL
RESULT IN MAINLY DIURNAL AND WEAK BOUNDARY PRODUCED CONVECTION
DURING THE LAST HALF OF THE WEEK OVER THE MID ATLANTIC STATES.
GFS/EURO BOTH INDICATE SURFACE LOW DEVELOPMENT OVER THE CENTRAL
PLAINS AROUND THURSDAY WITH ATTENDANT MOISTURE FROM THE REMNANTS OF
HURRICANE BLANCA. THE LOW MOVES NORTHEAST EVENTUALLY INTO QUEBEC.
WPC HAS THE LOW OVER THE GREAT LAKES SATURDAY WITH THE ASSOCIATED
FRONTAL SYSTEM REMAINING WELL TO THE NORTH OF OUR AREA THROUGH THE
FORECAST PERIOD.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON/EVENING
AS A COLD FRONT PUSHES SOUTHWEST THROUGH THE AREA AND UPPER LEVEL
ENERGY MOVES OVER VA. GUSTY WINDS...HEAVY RAIN AND LIGHTNING WILL BE
POSSIBLE DURING ANY THUNDERSTORM. EXPECT STORMS TO DIMINISHING AFTER
SUNSET. MVFR CEILINGS POSSIBLE SUNDAY MORNING WITH NE FLOW RESUMING.
VFR CONDITIONS EXPECTED SUNDAY BY LATE MORNING.
A COLD FRONT APPROACHES FROM THE NW MONDAY AND TUESDAY BRINGING
ANOTHER CHC OF AFTERNOON/EVENING SHOWERS/TSTMS.
&&
.MARINE...
A DIFFUSE COLD FRONT WAS MOVING SOUTH THROUGH SRN VA AT 19Z AND WILL
BE SOUTH OF THE WATERS EARLY SATURDAY EVENING. SCT TSTMS WERE OVER
THE AREA BUT THESE SHOULD DIMINISH DURING THE EVENING. HIGH PRESSURE
WILL BUILD OVER THE WATERS TONIGHT THROUGH SUNDAY WITH INCREASING NE
WINDS.
SCA IS IN EFFECT FOR THE COASTAL WATERS...THE MOUTH OF THE BAY AND
THE CURRITUCK SOUND BEGINNING AT 05Z. THE SCA IS MAINLY FOR 5 FT
SEAS AND FOR BOTH WINDS AND WAVES AT THE MOUTH OF THE BAY. THE
FORECAST IS ON THE HIGH END OF GUIDANCE BUT NE WINDS ARE
UNDERFORECAST IN MANY INSTANCES.
WINDS ARE EXPECTED TO INCREASE TO AROUND 10 TO 15 KNOTS IN THE LATE
AFTN/EARLY EVENING...THEN DIMINISH FOR A FEW HOURS BEFORE INCREASING
TO AROUND 15 TO 20 KNOTS OVER THE OCEAN AND LOWER BAY AFTER
MIDNIGHT. SCA DROP OFF LAST OVER THE COASTAL WATERS BY 08Z MONDAY.
WINDS INCREASE FROM THE SOUTH MONDAY NIGHT AND TUESDAY AHEAD OF THE
NEXT COLD FRONT WHICH IS EXPECTED TO PASS THROUGH TUESDAY EVENING.
SCA MAY BE NEEDED AROUND TUESDAY. BEHIND THAT FRONT...A WEAK
PRESSURE GRADIENT IS EXPECTED TO RESULT IN A FEW DAYS OF LIGHT
WINDS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM EDT SUNDAY FOR ANZ634.
SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EDT SUNDAY FOR ANZ633.
SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 4 AM EDT MONDAY FOR
ANZ650-652-654-656-658.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...LSA
AVIATION...DAP
MARINE...LSAHazardous weather outlook, Jun 6, 5:16 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 516 PM EDT SAT JUN 6 2015 NCZ012>014-030-031-VAZ048-060>062-064>069-079>081-087-088-092- 509>517-519-521-072130- NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX- SOUTHAMPTON-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD- WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM- WESTERN KING AND QUEEN-WESTERN ESSEX- 516 PM EDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-NCZ015>017-032-VAZ075>078-082>086-089-090-093-095>097-518- 520-522>525-072130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-PASQUOTANK-CAMDEN- INLAND CURRITUCK-PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY- JAMES CITY-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- EASTERN KING WILLIAM-EASTERN KING AND QUEEN-EASTERN ESSEX-YORK- NEWPORT NEWS-HAMPTON/POQUOSON- 516 PM EDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-100-072130- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 516 PM EDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ098-072130- VIRGINIA BEACH- 516 PM EDT SAT JUN 6 2015 ...HIGH RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 4:36 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT SAT JUN 6 2015
MDZ023-VAZ099-100-062130-
SOMERSET-SOMERSET-NORTHAMPTON-ACCOMACK-
436 PM EDT SAT JUN 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON AND CENTRAL
ACCOMACK COUNTIES...
AT 435 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAWSONIA TO 18 MILES SOUTHEAST OF ONLEY...AND
MOVING SOUTH AT 35 MPH.
WIND GUSTS BETWEEN 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EXMORE...ONANCOCK...PARKSLEY...TANGIER...ONLEY...NASSAWADOX...
CHERITON...BAY VIEW...WILLIS WHARF...ACCOMAC...MELFA...BLOXOM...
EASTVILLE...WACHAPREAGUE...PAINTER...KELLER...CAPEVILLE...
HARBORTON...TOWNSEND AND SMITH BEACH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3778 7552 3709 7597 3733 7599 3731 7602
3732 7602 3777 7579 3777 7577 3782 7599
3780 7598 3780 7599 3781 7600 3785 7600
3781 7586 3788 7600 3780 7580 3795 7588
3777 7575 3787 7569 3780 7552
TIME...MOT...LOC 2035Z 340DEG 145KT 3794 7593 3756 7542Special weather statement, Jun 6, 5:22 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT SAT JUN 6 2015
VAZ089-090-093-096-062145-
ISLE OF WIGHT-SURRY-JAMES CITY-SURRY-SUFFOLK-SUFFOLK-JAMES CITY-
522 PM EDT SAT JUN 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ISLE OF
WIGHT...SOUTHEASTERN JAMES CITY...CENTRAL SURRY AND CITY OF SUFFOLK
COUNTIES...
AT 520 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SCOTLAND TO CRITTENDEN...AND MOVING SOUTH AT 30 MPH.
WINDS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...SURRY...SUFFOLK...ELBERON...CRITTENDEN...SCOTLAND...
RESCUE...BACONS CASTLE...LAWSON...CHUCKATUCK...MOONLIGHT...BENNS
CHURCH...ALLIANCE...DELK CROSSROADS...WILLS CORNER...POOLESVILLE...
HOBSON...MOGARTS BEACH...RUNNYMEDE AND BETHEL CHURCH.
TORRENTIAL RAINFALL MAY OCCUR WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3680 7652 3705 7690 3724 7679 3720 7674
3718 7679 3715 7675 3715 7671 3717 7670
3715 7667 3705 7666 3703 7659 3700 7658
3700 7656 3695 7649 3694 7649 3695 7651
3693 7650 3691 7646
TIME...MOT...LOC 2120Z 013DEG 26KT 3717 7681 3692 7651
JFOSTERSpecial weather statement, Jun 6, 5:45 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EDT SAT JUN 6 2015
VAZ089-092-093-095>097-062230-
ISLE OF
WIGHT-NORFOLK/PORTSMOUTH-SURRY-SURRY-SUFFOLK-CHESAPEAKE-SOUTHAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-
545 PM EDT SAT JUN 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ISLE OF WIGHT...
SOUTHWESTERN CITY OF PORTSMOUTH...NORTHEASTERN SOUTHAMPTON...CITY OF
SUFFOLK...WESTERN CITY OF CHESAPEAKE AND SOUTHEASTERN SURRY
COUNTIES...
AT 544 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SURRY TO NEAR BOWERS HILL...AND MOVING SOUTH AT 25
MPH.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...WINDSOR...SURRY...DOWNTOWN SUFFOLK...CHURCHLAND...DEEP
CREEK...CHESAPEAKE...PORTSMOUTH...SUFFOLK...ISLE OF WIGHT...IVOR...
DENDRON...BOWERS HILL...CRITTENDEN...DRIVER...CRADOCK...WESTERN
BRANCH...KINGS FORK...ZUNI AND RESCUE.
TORRENTIAL RAINFALL MAY ALSO OCCUR WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3686 7698 3717 7683 3708 7667 3704 7666
3703 7659 3700 7658 3700 7656 3696 7649
3695 7649 3695 7651 3694 7649 3692 7648
3690 7642 3687 7638 3684 7638 3679 7631
3664 7639 3655 7648
TIME...MOT...LOC 2144Z 010DEG 23KT 3712 7684 3677 7638
JFOSTERSpecial weather statement, Jun 6, 6:16 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT SAT JUN 6 2015
NCZ013>016-031-032-VAZ092-093-096-097-062300-
PERQUIMANS-CAMDEN-CHOWAN-GATES-HERTFORD-GATES-PASQUOTANK-HERTFORD-
CHOWAN-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-SOUTHAMPTON-
616 PM EDT SAT JUN 6 2015
AT 613 PM EDT...STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM
NEAR IVOR TO 9 MILES NORTHEAST OF CORAPEAKE...AND MOVING SOUTHWEST
AT 30 MPH.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...MURFREESBORO...WINDSOR...COURTLAND...BOYKINS...
GATESVILLE...CHOWAN UNIVERSITY...HOLLAND...SUNBURY...RYLAND...
DOWNTOWN SUFFOLK...CHESAPEAKE...SUFFOLK...GATES...WINTON...COFIELD...
IVOR...NEWSOMS...HARRELLSVILLE AND COMO.
TORRENTIAL RAINFALL WILL OCCUR WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3645 7714 3647 7712 3647 7708 3648 7707
3650 7707 3650 7709 3652 7709 3652 7715
3654 7715 3655 7717 3654 7730 3656 7732
3655 7734 3694 7688 3664 7635 3621 7660
TIME...MOT...LOC 2213Z 033DEG 25KT 3689 7699 3659 7642
JFOSTERSpecial weather statement, Jun 6, 6:21 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SAT JUN 6 2015
VAZ098-062245-
VIRGINIA BEACH-
621 PM EDT SAT JUN 6 2015
...A STRONG THUNDERSTORM WILL PARALLEL THE VIRGINIA BEACH COAST...
AT 619 PM EDT...A STRONG THUNDERSTORM WAS JUST EAST O VIRGINIA
BEACH... MOVING SOUTH AT 30 MPH.
EXPECT WIND GUSTS UP TO 30 MPH AND FREQUENT LIGHTNING TO PARALLEL
THE COASTLINE AS THIS STORM MOVES SOUTH OVER THE NEXT HALF HOUR.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...OCEANA...NORTH VIRGINIA BEACH...DAM NECK...
SANDBRIDGE BEACH...RUDEE HEIGHTS...SIGMA AND MACONS CORNER.
LAT...LON 3656 7598 3657 7589 3661 7590 3659 7592
3663 7595 3664 7594 3663 7594 3671 7593
3672 7597 3666 7594 3665 7598 3659 7598
3692 7603 3692 7598 3656 7587
TIME...MOT...LOC 2219Z 353DEG 45KT 3685 7592
44Special weather statement, Jun 6, 7:07 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
707 PM EDT SAT JUN 6 2015
NCZ012>016-030>032-062345-
BERTIE-PERQUIMANS-NORTHAMPTON-BERTIE-CAMDEN-PERQUIMANS-CHOWAN-GATES-
HERTFORD-GATES-PASQUOTANK-HERTFORD-CHOWAN-
707 PM EDT SAT JUN 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PASQUOTANK...HERTFORD...BERTIE...PERQUIMANS...SOUTHEASTERN
NORTHAMPTON...SOUTHERN GATES...CHOWAN AND CENTRAL CAMDEN COUNTIES...
AT 706 PM EDT...STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM
NEAR WOODLAND TO NEAR MORGANS CORNER...AND MOVING SOUTHWEST AT 35
MPH.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AHOSKIE...WINDSOR...HERTFORD...RICH SQUARE...AULANDER...WINFALL...
GATESVILLE...SOUTH MILLS...SUNBURY...RYLAND...WOODLAND...WINTON...
LEWISTON WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL...COLERAIN...
HARRELLSVILLE...TYNER AND BELVIDERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3594 7704 3593 7719 3601 7721 3606 7733
3611 7723 3616 7726 3619 7735 3643 7716
3645 7629 3602 7649 3601 7657 3606 7662
3604 7666 3593 7674 3587 7675 3589 7683
3586 7683 3586 7690 3590 7694 3586 7704
TIME...MOT...LOC 2306Z 028DEG 57KT 3633 7714 3638 7638
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:53 PM EDT | Rip Current Statement | AKQ | Currituck | 12 hr |
| Jun 6, 6:16 PM EDT | Special Weather Statement | AKQ | Gates | 44 min |
| Jun 6, 7:07 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan, Hertford | 38 min |
| Jun 6, 7:49 PM EDT | Special Weather Statement | AKQ | Bertie | 26 min |
| Jun 6, 3:18 AM EDT | Small Craft Advisory | AKQ | 48 hr | |
| Jun 6, 2:33 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 27 min |
| Jun 6, 3:01 PM EDT | Special Weather Statement | AKQ | Richmond | 44 min |
| Jun 6, 3:40 PM EDT | Special Marine Warning | AKQ | 35 min | |
| Jun 6, 3:55 PM EDT | Special Marine Warning | AKQ | 50 min | |
| Jun 6, 4:01 PM EDT | Special Marine Warning | AKQ | 44 min | |
| Jun 6, 4:04 PM EDT | Special Weather Statement | AKQ | Accomack | 26 min |
| Jun 6, 4:10 PM EDT | Special Marine Warning | AKQ | 35 min | |
| Jun 6, 4:36 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 54 min |
| Jun 6, 4:43 PM EDT | Special Marine Warning | AKQ | 32 min | |
| Jun 6, 4:48 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jun 6, 4:54 PM EDT | Special Marine Warning | AKQ | 36 min | |
| Jun 6, 5:11 PM EDT | Special Marine Warning | AKQ | 49 min | |
| Jun 6, 5:22 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 23 min |
| Jun 6, 5:45 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Suffolk | 45 min |
| Jun 6, 6:21 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 24 min |
Nearby
Beach Hazards Statements in North Carolina, 2015Beach Hazards Statements in Virginia, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.